MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Positioning Failure (1158); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation on april 12, 2023, that an ultraflex esophageal ng proximal release covered stent was implanted to treat esophageal stenosis due to esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2023.The patient anatomy was tortuous and not dilated prior to stent placement, during the procedure, the device could not be advanced through the stenosis.Dilation was attempted and a new maneuver was performed to implant the stent.However, the stent was unable to cross the stenosis even after several attempts and the distal part of the delivery shaft was noted to be bent.The stent was removed from the patient fully covered by the stent deployment suture, and the procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: the ultraflex esophageal ng proximal covered stent and delivery system were received for analysis.Visual inspection revealed that the stent was partially deployed, and the shaft was bent.The outer diameter of the stent delivery system was measured and was found to be within specifications.No other damage was noted to the stent or the delivery system.Product analysis confirmed the reported event of shaft bent.However, the reported event of the delivery system being difficult to cross lesion could not be confirmed because this event occurred during the procedure and was not possible to replicate in the laboratory of analysis.The investigation concluded that the reported events and the observed failure were most likely due to procedural factors, such as lesion characteristics, handling of the device, and the technique used in several attempts to cross the lesion.These procedural factors may have limited the performance of the device and contributed to stent partial deployment.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.Block h11: correction to the initial mdr in block h6 (device codes).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an ultraflex esophageal ng proximal release covered stent was implanted to treat esophageal stenosis due to esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2023.The patient anatomy was tortuous and not dilated prior to stent placement, during the procedure, the device could not be advanced through the stenosis.Dilation was attempted and a new maneuver was performed to implant the stent.However, the stent was unable to cross the stenosis even after several attempts and the distal part of the delivery shaft was noted to be bent.The stent was removed from the patient fully covered by the stent deployment suture, and the procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16896525
Report Number3005099803-2023-02325
Device Sequence Number6162810
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0029916739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown